August  2019, 24(8): 3865-3880. doi: 10.3934/dcdsb.2018334

The Mandelbrot-van Ness fractional Brownian motion is infinitely differentiable with respect to its Hurst parameter

Institut für Mathematik, Universität Mannheim, B6, 26, 68131 Mannheim, Germany

* Corresponding author: Andreas Neuenkirch

Dedicated to Peter Kloeden on the occasion of his 70th birthday: a great mathematician and inspiring mentor

Received  March 2018 Revised  June 2018 Published  January 2019

Fund Project: The first author is supported by the DFG RTG 1953 Statistical Modeling of Complex Systems and Processes

We study the Mandelbrot-van Ness representation of fractional Brownian motion $ B^H = (B^H_t)_{t \geq 0} $ with Hurst parameter $ H \in (0,1) $ and show that for arbitrary fixed $ t \geq 0 $ the mapping $ (0,1) \ni H \mapsto B_t^H \in \mathbb{R} $ is almost surely infinitely differentiable. Thus, the sample paths of fractional Brownian motion are smooth with respect to $ H $. As a byproduct we obtain that scalar stochastic differential equations are differentiable with respect to the Hurst parameter of the driving fractional Brownian motion.

Citation: Stefan Koch, Andreas Neuenkirch. The Mandelbrot-van Ness fractional Brownian motion is infinitely differentiable with respect to its Hurst parameter. Discrete & Continuous Dynamical Systems - B, 2019, 24 (8) : 3865-3880. doi: 10.3934/dcdsb.2018334
References:
[1]

H. Doss, Liens entre équations différentielles stochastiques et ordinaires, Ann. Inst. H. Poincaré, 13 (1977), 99-125. Google Scholar

[2] P. Friz and N. Victoir, Multidimensional Stochastic Processes as Rough Paths. Theory and Applications, Cambridge University Press, 2010. doi: 10.1017/CBO9780511845079.
[3]

P. Friz and N. Victoir, Differential equations driven by Gaussian signals, Ann. Inst. H. Poincaré Probab. Statist., 46 (2010), 369-413. doi: 10.1214/09-AIHP202. Google Scholar

[4]

J. E. Hutton and P. I. Nelson, Interchanging the order of differentiation and stochastic integration, Stochastic Process. Appl., 18 (1984), 371-377. doi: 10.1016/0304-4149(84)90307-7. Google Scholar

[5]

M. Jolis and N. Viles, Continuity with respect to the Hurst parameter of the laws of the multiple fractional integrals, Stochastic Process. Appl., 117 (2007), 1189-1207. doi: 10.1016/j.spa.2006.12.005. Google Scholar

[6]

M. Jolis and N. Viles, Continuity in law with respect to the Hurst parameter of the local time of the fractional Brownian motion, J. Theoret. Probab., 20 (2007), 133-152. doi: 10.1007/s10959-007-0054-5. Google Scholar

[7]

M. Jolis and N. Viles, Continuity in the Hurst parameter of the law of the Wiener integral with respect to the fractional Brownian motion, Statist. Probab. Lett., 80 (2010), 566-572. doi: 10.1016/j.spl.2009.12.011. Google Scholar

[8]

M. Jolis and N. Viles, Continuity in the Hurst parameter of the law of the symmetric integral with respect to the fractional Brownian motion, Stochastic Process. Appl., 120 (2010), 1651-1679. doi: 10.1016/j.spa.2010.05.002. Google Scholar

[9]

I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, 2nd edition, Springer, 1991. doi: 10.1007/978-1-4612-0949-2. Google Scholar

[10]

J.-F. Le Gall, Brownian Motion, Martingales, and Stochastic Calculus, Springer, 2016. doi: 10.1007/978-3-319-31089-3. Google Scholar

[11]

T. Lyons, Differential equations driven by rough signals. Ⅰ. An extension of an inequality of L.C. Young, Math. Res. Lett., 1 (1994), 451-464. doi: 10.4310/MRL.1994.v1.n4.a5. Google Scholar

[12]

T. Lyons, Differential equations driven by rough signals, Rev. Mat. Iberoamericana, 14 (1998), 215-310. doi: 10.4171/RMI/240. Google Scholar

[13]

B. B. Mandelbrot and J. W. van Ness, Fractional Brownian motions, fractional noises and applications, SIAM Review, 10 (1968), 422-437. doi: 10.1137/1010093. Google Scholar

[14]

D. Nualart and A. Răşcanu, Differential equations driven by fractional Brownian motion, Collect. Math., 53 (2002), 55-81. Google Scholar

[15]

D. Nualart and B. Saussereau, Malliavin calculus for stochastic differential equations driven by a fractional Brownian motion, Stochastic Process. Appl., 119 (2009), 391-409. doi: 10.1016/j.spa.2008.02.016. Google Scholar

[16]

P. E. Protter, Stochastic Integration and Differential Equations, 2nd edition, Springer, 2005. doi: 10.1007/978-3-662-10061-5. Google Scholar

[17]

A. Richard and D. Talay, Noise sensitivity of functionals of fractional Brownian motion driven stochastic differential equations: Results and perspectives, Modern Problems of Stochastic Analysis and Statistics, 219–235, Springer Proc. Math. Stat., 208, Springer, 2017. Google Scholar

[18]

H. Sussmann, On the gap between deterministic and stochastic ordinary differential equations, Ann. Probab., 6 (1978), 19-41. doi: 10.1214/aop/1176995608. Google Scholar

show all references

References:
[1]

H. Doss, Liens entre équations différentielles stochastiques et ordinaires, Ann. Inst. H. Poincaré, 13 (1977), 99-125. Google Scholar

[2] P. Friz and N. Victoir, Multidimensional Stochastic Processes as Rough Paths. Theory and Applications, Cambridge University Press, 2010. doi: 10.1017/CBO9780511845079.
[3]

P. Friz and N. Victoir, Differential equations driven by Gaussian signals, Ann. Inst. H. Poincaré Probab. Statist., 46 (2010), 369-413. doi: 10.1214/09-AIHP202. Google Scholar

[4]

J. E. Hutton and P. I. Nelson, Interchanging the order of differentiation and stochastic integration, Stochastic Process. Appl., 18 (1984), 371-377. doi: 10.1016/0304-4149(84)90307-7. Google Scholar

[5]

M. Jolis and N. Viles, Continuity with respect to the Hurst parameter of the laws of the multiple fractional integrals, Stochastic Process. Appl., 117 (2007), 1189-1207. doi: 10.1016/j.spa.2006.12.005. Google Scholar

[6]

M. Jolis and N. Viles, Continuity in law with respect to the Hurst parameter of the local time of the fractional Brownian motion, J. Theoret. Probab., 20 (2007), 133-152. doi: 10.1007/s10959-007-0054-5. Google Scholar

[7]

M. Jolis and N. Viles, Continuity in the Hurst parameter of the law of the Wiener integral with respect to the fractional Brownian motion, Statist. Probab. Lett., 80 (2010), 566-572. doi: 10.1016/j.spl.2009.12.011. Google Scholar

[8]

M. Jolis and N. Viles, Continuity in the Hurst parameter of the law of the symmetric integral with respect to the fractional Brownian motion, Stochastic Process. Appl., 120 (2010), 1651-1679. doi: 10.1016/j.spa.2010.05.002. Google Scholar

[9]

I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, 2nd edition, Springer, 1991. doi: 10.1007/978-1-4612-0949-2. Google Scholar

[10]

J.-F. Le Gall, Brownian Motion, Martingales, and Stochastic Calculus, Springer, 2016. doi: 10.1007/978-3-319-31089-3. Google Scholar

[11]

T. Lyons, Differential equations driven by rough signals. Ⅰ. An extension of an inequality of L.C. Young, Math. Res. Lett., 1 (1994), 451-464. doi: 10.4310/MRL.1994.v1.n4.a5. Google Scholar

[12]

T. Lyons, Differential equations driven by rough signals, Rev. Mat. Iberoamericana, 14 (1998), 215-310. doi: 10.4171/RMI/240. Google Scholar

[13]

B. B. Mandelbrot and J. W. van Ness, Fractional Brownian motions, fractional noises and applications, SIAM Review, 10 (1968), 422-437. doi: 10.1137/1010093. Google Scholar

[14]

D. Nualart and A. Răşcanu, Differential equations driven by fractional Brownian motion, Collect. Math., 53 (2002), 55-81. Google Scholar

[15]

D. Nualart and B. Saussereau, Malliavin calculus for stochastic differential equations driven by a fractional Brownian motion, Stochastic Process. Appl., 119 (2009), 391-409. doi: 10.1016/j.spa.2008.02.016. Google Scholar

[16]

P. E. Protter, Stochastic Integration and Differential Equations, 2nd edition, Springer, 2005. doi: 10.1007/978-3-662-10061-5. Google Scholar

[17]

A. Richard and D. Talay, Noise sensitivity of functionals of fractional Brownian motion driven stochastic differential equations: Results and perspectives, Modern Problems of Stochastic Analysis and Statistics, 219–235, Springer Proc. Math. Stat., 208, Springer, 2017. Google Scholar

[18]

H. Sussmann, On the gap between deterministic and stochastic ordinary differential equations, Ann. Probab., 6 (1978), 19-41. doi: 10.1214/aop/1176995608. Google Scholar

[1]

Litan Yan, Xiuwei Yin. Optimal error estimates for fractional stochastic partial differential equation with fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 615-635. doi: 10.3934/dcdsb.2018199

[2]

Guolian Wang, Boling Guo. Stochastic Korteweg-de Vries equation driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5255-5272. doi: 10.3934/dcds.2015.35.5255

[3]

Defei Zhang, Ping He. Functional solution about stochastic differential equation driven by $G$-Brownian motion. Discrete & Continuous Dynamical Systems - B, 2015, 20 (1) : 281-293. doi: 10.3934/dcdsb.2015.20.281

[4]

María J. Garrido–Atienza, Kening Lu, Björn Schmalfuss. Random dynamical systems for stochastic partial differential equations driven by a fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 473-493. doi: 10.3934/dcdsb.2010.14.473

[5]

Ahmed Boudaoui, Tomás Caraballo, Abdelghani Ouahab. Stochastic differential equations with non-instantaneous impulses driven by a fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2521-2541. doi: 10.3934/dcdsb.2017084

[6]

Giselle A. Monteiro, Milan Tvrdý. Generalized linear differential equations in a Banach space: Continuous dependence on a parameter. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 283-303. doi: 10.3934/dcds.2013.33.283

[7]

Yong Xu, Rong Guo, Di Liu, Huiqing Zhang, Jinqiao Duan. Stochastic averaging principle for dynamical systems with fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2014, 19 (4) : 1197-1212. doi: 10.3934/dcdsb.2014.19.1197

[8]

Yong Xu, Bin Pei, Rong Guo. Stochastic averaging for slow-fast dynamical systems with fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 2257-2267. doi: 10.3934/dcdsb.2015.20.2257

[9]

María J. Garrido–Atienza, Kening Lu, Björn Schmalfuss. Local pathwise solutions to stochastic evolution equations driven by fractional Brownian motions with Hurst parameters $H\in (1/3,1/2]$. Discrete & Continuous Dynamical Systems - B, 2015, 20 (8) : 2553-2581. doi: 10.3934/dcdsb.2015.20.2553

[10]

Jin Li, Jianhua Huang. Dynamics of a 2D Stochastic non-Newtonian fluid driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2483-2508. doi: 10.3934/dcdsb.2012.17.2483

[11]

Yong Ren, Xuejuan Jia, Lanying Hu. Exponential stability of solutions to impulsive stochastic differential equations driven by $G$-Brownian motion. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 2157-2169. doi: 10.3934/dcdsb.2015.20.2157

[12]

Shaokuan Chen, Shanjian Tang. Semi-linear backward stochastic integral partial differential equations driven by a Brownian motion and a Poisson point process. Mathematical Control & Related Fields, 2015, 5 (3) : 401-434. doi: 10.3934/mcrf.2015.5.401

[13]

Tyrone E. Duncan. Some linear-quadratic stochastic differential games for equations in Hilbert spaces with fractional Brownian motions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5435-5445. doi: 10.3934/dcds.2015.35.5435

[14]

Rafał Kamocki, Marek Majewski. On the continuous dependence of solutions to a fractional Dirichlet problem. The case of saddle points. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2557-2568. doi: 10.3934/dcdsb.2014.19.2557

[15]

Pingping Niu, Shuai Lu, Jin Cheng. On periodic parameter identification in stochastic differential equations. Inverse Problems & Imaging, 2019, 13 (3) : 513-543. doi: 10.3934/ipi.2019025

[16]

S. Kanagawa, K. Inoue, A. Arimoto, Y. Saisho. Mean square approximation of multi dimensional reflecting fractional Brownian motion via penalty method. Conference Publications, 2005, 2005 (Special) : 463-475. doi: 10.3934/proc.2005.2005.463

[17]

Tadahisa Funaki, Yueyuan Gao, Danielle Hilhorst. Convergence of a finite volume scheme for a stochastic conservation law involving a $Q$-brownian motion. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1459-1502. doi: 10.3934/dcdsb.2018159

[18]

Henryk Leszczyński, Monika Wrzosek. Newton's method for nonlinear stochastic wave equations driven by one-dimensional Brownian motion. Mathematical Biosciences & Engineering, 2017, 14 (1) : 237-248. doi: 10.3934/mbe.2017015

[19]

Yong Ren, Huijin Yang, Wensheng Yin. Weighted exponential stability of stochastic coupled systems on networks with delay driven by $ G $-Brownian motion. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3379-3393. doi: 10.3934/dcdsb.2018325

[20]

Junya Nishiguchi. On parameter dependence of exponential stability of equilibrium solutions in differential equations with a single constant delay. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5657-5679. doi: 10.3934/dcds.2016048

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (42)
  • HTML views (404)
  • Cited by (0)

Other articles
by authors

[Back to Top]